MAUDE Adverse Event Report: WELLSPECT HEALTHCARE, A DIVISION OF DENTSPLY IH AB LOFRIC HYDRO-KIT; CATHETER, URETHRAL

WELLSPECT HEALTHCARE, A DIVISION OF DENTSPLY IH AB LOFRIC HYDRO-KIT; CATHETER, URETHRAL
Model Number 42312
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Pain (1994); Urinary Tract Infection (2120); Foreign Body In Patient (2687)
Date of Event 07/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has investigated the batch records and the returned products from the actual lot, and performed a through investigation by means of scrutinizing all steps in the manufacturing process.The manufacturer has concluded that this type of catheter damage could not occur in the manufacturing process.The manufacturer has reviewed historical incident data for past 10 yrs and is not aware of any other complaints for the lofric hydro-kit family, describing a similar event.At this point, the manufacturer therefore consider this to be an exceptional, isolated case, and cannot find any possible explanation for the defect catheters.Should additional facts prompt us to alter or supplement any information of conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
The patient experienced problems while performing intermittent catheterization.The patient reports that she has experienced pain, high temperature and urinary tract infections.The patient went to hospital and a cytoscopy was performed where broken urinary catheter tips were discovered and subsequently removed from the bladder.The patient was discharged from the hospital the same day, given a low dose of antibiotics for prophylaxis to use for 5-6 months and also reports taking pain medication after the cytoscopy.The patient reports that she since the discharge she is using foley catheters, and according to the doctor´s advice she can perform intermittent catheterization or use the foley catheter as an indwelling catheter.

Brand Name
LOFRIC HYDRO-KIT
Common Device Name
CATHETER, URETHRAL
Manufacturer (Section D)
WELLSPECT HEALTHCARE, A DIVISION OF DENTSPLY IH AB
aminogatan 1
p.o. box 14
mölndal, västra götalands län SE-43 121
SW  SE-43121
MDR Report Key10436437
Report Number3009632672-2020-00009
Device Sequence Number3974657
Product Code EZD
UDI-Device Identifier07392532142673
UDI-Public07392532142673
Combination Product (Y/N)N
PMA/510(K) Number
K122078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/28/2023
Device Model Number42312
Device Catalogue Number42312
Device Lot Number449548
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2020
Initial Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age45 YR